MAUDE Adverse Event Report: COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN SINGLE LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43309
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they had to remove the picc line due to leaking noted at the catheter hub.There was no harm to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) file was reviewed indicating that product was released meeting all quality standard requirements.A sample consisting of one used catheter, which came inside a generic plastic bag was received for evaluation.Additionally, the catheter shows signs of use (residues of blood).A visual inspection was performed on the sample.Under water testing was performed and a leak below the strain relief could be identified in the catheter.The event reported was confirmed.Manufacturing performs 100% leak testing as per procedure which would identify the reported issue during the catheter assembly process.This ensures components and finished products meet all quality inspection standards.These controls include but are not limited to material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.The uvc catheter showed signs of being used in a patient.For these reasons the potential cause may be attributed to the manner of which the device was used including any form of repositioning or movement of the product.It must be noted that in process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
SINGLE LUMEN INSERTION TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key8836804
Report Number3009211636-2019-00662
Device Sequence Number11292518
Product Code LJS
UDI-Device Identifier10884527004676
UDI-Public10884527004676
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43309
Device Catalogue Number43309
Device Lot Number1910000144
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date11/18/2019
Patient Sequence Number1